Abstract and Introduction
We report a case of pulmonary hypertension presenting with sudden cardiac arrest, hyperthyroidism and fenfluramine usage. This fatal case of pulmonary hypertension and valvular heart disease is associated with the use of an anorectic drug that had been withdrawn from the market more than eight years ago. Clinicians should alert to the side effects of appetite suppressant and slimming agents. The association between pulmonary hypertension in relation to hyperthyroidism and fenfluramine usage is reviewed.
Pulmonary arterial hypertension (PAH) associated with fenfluramine is well documented, and its association with hyperthyroidism has been described. We report a case of pulmonary hypertension presenting with sudden cardiac arrest that was associated with both hyperthyroidism and fenfluramine usage.
Cite this: Pulmonary Hypertension, Hyperthyroidism, and Fenfluramine: A Case Report and Review - Medscape - Nov 10, 2006.